Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 12, 2025, 8:49 PM CDT for Reynolds County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 12, 2025, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WGUS53 KLSX 130149
FFWLSX
MOC179-130445-
/O.NEW.KLSX.FF.W.0026.250713T0149Z-250713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
849 PM CDT Sat Jul 12 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
East Central Reynolds County in southeastern Missouri...
* Until 1145 PM CDT.
* At 849 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly. This includes a small portion of the Black river near
Highway K.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mainly rural areas of East Central Reynolds County.
Black River near Highway K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3739 9077 3737 9077 3737 9075 3728 9075
3726 9081 3735 9089 3739 9087
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
191 follow-up statement
372
WGUS73 KLSX 130320
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1020 PM CDT Sat Jul 12 2025
MOC179-130445-
/O.CON.KLSX.FF.W.0026.000000T0000Z-250713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
1020 PM CDT Sat Jul 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS
EVENING FOR EAST CENTRAL REYNOLDS COUNTY...
At 1020 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area, but the heaviest rain has subsided.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas. This includes a small
portion of the Black River near Highway K, which will
likely see a quick rise in the river. While it likely
will not reach flood stage, those along the river bank
and on the river itself should be aware that water
levels may rise quickly as runoff moves through the
area.
Some locations that will experience flash flooding include...
Mainly rural areas of East Central Reynolds County.
Black River near Highway K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3739 9087 3739 9077 3737 9077 3737 9075
3728 9075 3726 9081 3735 9089
FLASH FLOOD...RADAR INDICATED
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:10 PM CDT, 2 hours 39 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are forecast each day through late next week. There will be plenty of dry time.
Area forecast discussion, Jul 12, 6:10 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 610 PM CDT Sat Jul 12 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are forecast each day through late next week. There will be plenty of dry time. && .SHORT TERM... (Through Late Sunday Night) Issued at 225 PM CDT Sat Jul 12 2025 Recent surface analysis shows a pre-frontal trough pushing through southeast Missouri and southern Illinois this afternoon. This feature is quickly traversing these areas and is forecast to stall just beyond our border. As such, tonight will be mostly dry as ongoing convection is shoved out of the area. Portions of northeast Missouri and west-central Illinois will see a relatively cool night as well with lows dropping into the mid to upper 60s. This is due to a cold front ushering lower dewpoints into these areas. Rain chances return early tomorrow morning through tomorrow afternoon as a shortwave trough over the southern Plains ejects vorticity lobes into Missouri and Illinois. These lobes will interact with a stalled front to our south and produce showers and thunderstorms. Although showers are forecast areawide, the highest concentration of thunderstorms will generally be relegated south of I-70 where moisture and instability will not have been tampered with by the drier air to the north. With around 1500 J/kg of MLCAPE present, I cannot rule out a few thunderstorms capable of gusty winds, but strong thunderstorms are unlikely. Bulk shear values of up to 15 - 20 kts will support quick-lived pulse convection as opposed to organized thunderstorms. As we've seen earlier this week, cores will likely collapse before bulking up enough to produce strong winds. Otherwise, PWATs still in the 1.75 - 2" range will support locally heavy rainfall underneath these thunderstorms. Isolated flash flooding is a possibility in locations that experience multiple thunderstorms and/or have received abundant rainfall recently. Thunderstorm coverage will taper off through the evening with a dry forecast in store by midnight. A similar night to tonight is expected with widespread mid to upper 60s forecast for most. Jaja && .LONG TERM... (Monday through Next Saturday) Issued at 225 PM CDT Sat Jul 12 2025 There is a chance for showers and thunderstorms each day from Monday through late week, but plenty of dry time is expected. Coverage and location of convection will be dictated by the position of the aforementioned stalled front and the behavior of mid-level shortwaves and vorticity maxima. Global models begin to diverge on the pattern aloft as early as Monday which has implications regarding our rain chances for the week. What they do agree on is the presence of a near-cutoff low in the Oklahoma/Arkansas vicinity on 12z Monday. This feature is progged to head northeast through the mid-Mississippi Valley through the day on Monday, and that's where the similarities end. Where exactly the feature starts the day, how strong it will be, how fast it traverses the mid-south, and where it tracks all differ. Most deterministic guidance favors a weaker, slower, and more equatorward tracking low which would result in rain chances confined to south of I-70 during the afternoon. However, there is some guidance that favors a stronger, faster, and more poleward shifting low. This solution would cause more locations to see showers and thunderstorms with them beginning earlier in the day. Although our forecast reflects the drier solution, both are possible at this juncture. Thunderstorm chances increase Tuesday as the cutoff low pushes the stalled surface boundary northward and back into our CWA. The low will continue to provide upper level support for convection during the day, but the details are muddled. The greatest chance will be in the afternoon when conditions are most favorable, but exact timing, location, and coverage all depend on the location and strength of the boundary. This will, in turn, be determined by convection on Monday and the behavior of the mid-level pattern. The same can be said for Wednesday and so on. This uncertainty is reflected in a growing NBM interquartile high temperature spread from Tuesday onward. By Thursday the spread is 8 degrees. This is a notable spread in July when the pattern is typically quiet and climatology forecasts are generally within a couple of degrees of being correct. Otherwise, high temperatures for next week are forecast to land generally in the mid-80s to low-90s each day with morning lows in the 60s and 70s. Jaja && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 604 PM CDT Sat Jul 12 2025 The primary concerns during the 00Z TAF period will be the potential for some patchy fog overnight tonight, followed by showers, lowering ceilings, and a few thunderstorms tomorrow morning through the afternoon. While a few very weak showers continue to percolate in the area this afternoon, mostly near UIN, VFR conditions are in place to start the period. Very light winds and residual humidity overnight may allow for some patchy fog development in low lying areas, most likely at SUS/JEF/CPS, with lower probability chances at COU and UIN as well. Showers are likely to move into central Missouri in the morning, followed shortly thereafter in the St. Louis area, and will continue on and off through the mid to late afternoon. A few thunderstorms are also possible, but are not likely to produce much more than lightning, bursts of heavy rain, and occasionally gusty winds. MVFR ceilings are also likely with these showers with a lower chance for dips to IFR levels as well. Visibility reductions due to heavy rain will also be possible. BRC && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 12, 2:31 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 231 PM CDT Sat Jul 12 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 231 PM CDT Sat Jul 12 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a slight chance of thunderstorms very late tonight in portions of central Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over portions of the region each day from Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:15 PM CDT | Areal Flood Advisory | LSX | Reynolds | 34 min |
| Jul 13, 11:04 AM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 3 hr |
| Jul 13, 11:24 AM CDT | River Flood Warning | LSX | Marion | 6 days |
| Jul 13, 11:46 AM CDT | Areal Flood Advisory | LSX | Marion | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.